MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-4570S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation as it is in situ.Root cause is unknown at this time.
 
Event or Problem Description
Information was received that at the first lengthening, x-ray images revealed that there was migration of the end cap from the actuator housing.The patent will be monitored at future lengthening clinics.
 
Additional Manufacturer Narrative
Even though the device remains implanted and no product has been returned, fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10492098
Report Number3006179046-2020-00384
Device Sequence Number3337086
Product Code PGN
UDI-Device Identifier00812258022600
UDI-Public812258022600
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4570S
Device Lot Number8111322AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1898-2020
Patient Sequence Number1
Patient Age6 YR